Alert archive / Kansas / High Wind Warnings in 2020

High Wind Warning 2, NWS Goodland, KS

January 17, 20208 counties in Kansas; Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Jan 17, 2020, 4:44 PM CST for 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 8 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2020, 4:44 PM CST (22:44 UTC)
Expired
Jan 18, 2020, 12:52 AM CST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 4:55 PM CSTDENSE FOG3 Se Oakley, KSVISIBILITY LESS THAN 1/4 MILE. AWOS STATION KOEL 2 ESE OAKLEY.
Jan 17, 9:15 PM CSTHIGH SUST WINDS 402 Nw Wray, COTHE AWOS IN WRAY, CO (K2V5) MEASURED SUSTAINED NW WINDS AT 40 MPH GUSTING TO 49 MPH AT 8:15 PM MST.
Jan 17, 9:53 PM CSTHIGH SUST WINDS 405 S Burlington, COTHE ASOS IN BURLINGTON, CO (KITR) MEASURED NW WINDS SUSTAINED AT 40 MPH GUSTING TO 55 MPH AT 8:53 PM MST.
Jan 17, 10:31 PM CSTHIGH SUST WINDS 403 N Colby, KSTHE AWOS IN COLBY (KCBK) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 49 MPH AT 931 PM MST.
Jan 17, 10:43 PM CSTHIGH SUST WINDS 401 Nne Goodland, KSTHE ASOS IN GOODLAND (KGLD) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 52 MPH AT 9:43 PM MST.
Jan 17, 10:45 PM CSTNON-TSTM WND GST 614 Ene Gem, KSMESONET STATION FW0981 REXFORD MEASURED SUSTAINED WINDS OF 41 MPH GUSTING TO 61 MPH AT 945 PM MST.
Jan 17, 11:01 PM CSTNON-TSTM WND GST 593 N Colby, KSTHE AWOS IN COLBY (KCBK) MEASURED SUSTAINED WINDS OF 40 MPH GUSTING TO 59 MPH AT 10:01 PM MST.
Jan 17, 11:36 PM CSTHIGH SUST WINDS 443 Se Oakley, KSTHE AWOS IN OAKLEY (KOEL) MEASURED SUSTAINED WINDS OF 44 MPH GUSTING TO 51 MPH AT 1036 PM MST.
Jan 17, 11:44 PM CSTHIGH SUST WINDS 409 Sse Sharon Springs, KSSUSTAINED WINDS OF 40 MPH GUSTING TO 48 MPH MEASURED AT MESONET STATION CW6099, 9 SSE SHARON SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2327 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS73 KGLD 172244
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
344 PM MST Fri Jan 17 2020

COZ090>092-NEZ079-080-180700-
/O.NEW.KGLD.HW.W.0002.200117T2244Z-200118T0700Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-Hitchcock-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, Benkelman, Culbertson, Trenton, Stratton Ne, 
and Palisade
344 PM MST Fri Jan 17 2020 /444 PM CST Fri Jan 17 2020/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/
TONIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...In Nebraska, Dundy and Hitchcock Counties. In 
  Colorado, Yuma County, Kit Carson County and Cheyenne County 
  Counties.

* WHEN...Until midnight MST /1 AM CST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be extremely
  dangerous, especially for high profile vehicles. Blowing dust
  will reduce visibilities below 1/4 mile at times.

* ADDITIONAL DETAILS...Blowing dust will rapidly reduce
  visibilities below one quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ001-002-013-014-027-028-041-042-180700-
/O.NEW.KGLD.HW.W.0002.200117T2244Z-200118T0700Z/
Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita-
Including the cities of St. Francis, Bird City, Atwood, Goodland,
Colby, Sharon Springs, Oakley, Tribune, and Leoti
344 PM MST Fri Jan 17 2020 /444 PM CST Fri Jan 17 2020/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST /1 AM CST/
TONIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Cheyenne, Rawlins, Sherman, Thomas, Wallace, Logan, 
  Greeley and Wichita Counties.

* WHEN...Until midnight MST /1 AM CST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will rapidly reduce
  visibilities below one quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Vincent
2 follow-up statements
642 
WWUS73 KGLD 180034 AAA
NPWGLD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
534 PM MST Fri Jan 17 2020

COZ090>092-NEZ079-080-180700-
/O.CON.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-Hitchcock-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, Benkelman, Culbertson, Trenton, Stratton Ne, 
and Palisade
534 PM MST Fri Jan 17 2020 /634 PM CST Fri Jan 17 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST /1 AM
CST/ TONIGHT...

* WHAT...Northwest winds sustained at 30 to 40 mph with gusts up 
  to 60 mph.

* WHERE...In Nebraska, Dundy and Hitchcock Counties. In 
  Colorado, Yuma County, Kit Carson County and Cheyenne County 
  Counties.

* WHEN...Until midnight MST /1 AM CST/ tonight.

* ADDITIONAL DETAILS...Northwest winds will increase to 30 to 40
  mph with gusts up to 60 mph for several hours this evening,
  mainly between 8 pm and Midnight MST.

* IMPACTS...Dangerous travel conditions are anticipated to be the
  primary impact. High profile vehicles will be most at-risk,
  particularly on well-traveled routes such as Interstate 70,
  Highway 385, Highway 34, and Highway 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items. Travelers in eastern Colorado and 
southwest Nebraska are urged to exercise additional caution this 
evening.

&&

$$

KSZ001-002-013-014-027-028-041-042-180700-
/O.CON.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/
Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita-
Including the cities of St. Francis, Bird City, Atwood, Goodland,
Colby, Sharon Springs, Oakley, Tribune, and Leoti
534 PM MST Fri Jan 17 2020 /634 PM CST Fri Jan 17 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST /1 AM
CST/ TONIGHT...

* WHAT...Northwest winds sustained at 30 to 40 mph with gusts up 
  to 60 mph.

* WHERE...Cheyenne, Rawlins, Sherman, Thomas, Wallace, Logan, 
  Greeley and Wichita Counties.

* WHEN...Until midnight MST /1 AM CST/ tonight.

* ADDITIONAL DETAILS...Northwest winds will increase to 30 to 40
  mph with gusts up to 60 mph for several hours this evening,
  mainly between 8 pm and Midnight MST.

* IMPACTS...Dangerous travel conditions are anticipated to be the
  primary impact. High profile vehicles will be most at-risk,
  particularly on well-traveled routes such as Interstate 70,
  Highway 385, Highway 27, Highway 34, and Highway 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items. Travelers in northwest Kansas are 
urged to exercise additional caution this evening.

High dust concentrations can aggravate asthma and cause respiratory
problems, especially in children, the elderly, or those with pre-
existing respiratory conditions. The Kansas Department of Health 
and Environment recommends taking preventative measures such as 
staying indoors or wearing protective breathing masks, if
outside.

&&

$$

Vincent
886 
WWUS73 KGLD 180652
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1152 PM MST Fri Jan 17 2020

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-180800-
/O.CAN.KGLD.HW.W.0002.000000T0000Z-200118T0700Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Sherman-Thomas-Wallace-Logan-Greeley-Wichita-Dundy-Hitchcock-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Goodland, Colby, 
Sharon Springs, Oakley, Tribune, Leoti, Benkelman, Culbertson, 
Trenton, Stratton Ne, and Palisade
1152 PM MST Fri Jan 17 2020 /1252 AM CST Sat Jan 18 2020/

...HIGH WIND WARNING IS CANCELLED...

Wind speeds across the warning area have decreased below criteria
prompting cancellation.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 17, 4:14 PM CST, 30 minutes earlier.

Area forecast discussion, Jan 17, 4:14 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
314 PM MST Fri Jan 17 2020

.SHORT TERM...(This evening through Saturday)
Issued at 313 PM MST Fri Jan 17 2020

Breezy winds will continue west of the edge of the low level
cloud deck this afternoon. The cloud deck has hovered over the
eastern half of the CWA much longer today than expected causing a
large temperature difference across the area ranging from the
lower 30s to 60s.

A 500 mb trough is currently crossing the CWA from the west. It
seems to be moving slightly faster than expected. An associated
surface low is currently located along the northwest
Kansas/southwest Nebraska border. A cold front trailing the
surface low has begun to move across Yuma county in Colorado. As
the cold front moves through, strong northwesterly winds will move
into the area continuing overnight. At this time, have not issued
a High Wind Warning as not confident of low level inversion
allowing the highest winds to mix down. Still expecting wind gusts
in the 45 to 55 mph range tonight. Expecting the highest winds in
the 03-06Z time frame tonight.

There are some rain showers passing through the area this afternoon
associated with the cold front. The showers should move out of
the area later this evening.

Temperatures will drop into the mid-teens to 20s tonight before
rising into the upper 30s to mid-40s tomorrow. Cloud cover will
decrease after midnight tonight. Winds will decrease from west to
east across the Tri-State area after midnight as well.

.LONG TERM...(Sunday through Friday)
Issued at 210 PM MST Fri Jan 17 2020

Main focus for this period is the precipitation chances Thursday as
an upper level trough moves through the Plains.  The GFS continues
to show a closed low moving through the Central Plains.  Looking at
the last six model runs, the trend has been to gradually shift the
closed low further north.  The current run of GEFS members only have
two members supporting the closed low over the Central Plains.  The
ECMWF is becoming more promising with this closed low, developing a
closed low east of the forecast area in northwest upper level flow.
Winds with this day continue to vary.  The GFS has the strongest
winds.  At this point am not very confident with the GFS solution
due to the majority of the GEFS members not supporting the GFS
scenario.  However confidence is increasing that atleast some of the
forecast area will receive precipitation.

Aside from that the upper level flow will be from the northwest
ahead of the ridge moving through early next week.  As the ridge
moves through highs will be warmer than normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1103 AM MST Fri Jan 17 2020

Conditions are rapidly improving at both TAF sites. KGLD has just
returned to VFR conditions as of 18Z. MCK is still experiencing
IFR conditions as of 18Z today but conditions should improve over
the next hour. VFR conditions will return later this morning at
both TAF sites through 18Z tomorrow. A cold front will pass
through later this afternoon leading to a wind shift from south-
southwest to northwest. Gusts as high as 55 mph will be possible
overnight tonight.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...NEWMAN
LONG TERM...JTL
AVIATION...NEWMAN
Hazardous weather outlook, Jan 17, 12:16 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1116 AM MST Fri Jan 17 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181830-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1116 AM MST Fri Jan 17 2020 /1216 PM CST Fri Jan 17 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong north northwesterly winds gusting up to 50 to 55 mph are
possible over the area late today into this evening. Those areas not
having seen any precipitation overnight could see blowing dust. These
winds could cause problems for high profile vehicles. The main focus
for any blowing dust are areas along/west of Highway 27.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jan 17, 2:16 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
116 PM MST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     ICE STORM        OBERLIN                 39.82N 100.53W
01/17/2020                   DECATUR            KS   LAW ENFORCEMENT

            ESTIMATED A HALF INCH OF ICE ON VEHICLES AND
            INCH OF ICE/SLEET ON THE ROADS.

&&
Local storm report, Jan 17, 4:20 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
320 PM MST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     FREEZING RAIN    HILL CITY               39.37N 99.85W
01/17/2020  E0.05 INCH       GRAHAM             KS   LAW ENFORCEMENT

            LESS THAN A TENTH OF AN INCH OF ICE REPORTED
            ACROSS THE COUNTY.

&&
Local storm report, Jan 17, 4:24 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FREEZING RAIN    HOXIE                   39.36N 100.44W
01/17/2020  E0.03 INCH       SHERIDAN           KS   LAW ENFORCEMENT

            A FEW HUNDREDTHS OF AN INCH OF ICE ACROSS
            THE COUNTY. ROADS WERE COVERED IN ICE AND
            VERY SLICK.

&&
Local storm report, Jan 17, 4:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     DENSE FOG        3 N COLBY               39.43N 101.05W
01/17/2020                   THOMAS             KS   AWOS

            QUARTER MILE VISIBILITY.

&&
Local storm report, Jan 17, 4:26 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MST FRI JAN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     DENSE FOG        3 SE OAKLEY             39.10N 100.82W
01/17/2020                   LOGAN              KS   AWOS

            1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
            FOG AT THE KOEL AWOS IN OAKLEY AT 3:15 PM
            MST.

&&

VINCENT
Local storm report, Jan 17, 4:35 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MST FRI JAN 17 2020

...SUMMARY OF WINTER WEATHER REPORTS ACROSS THE TRI-STATE AREA AS
OF 3:30 PM MST ON FRIDAY JANUARY 17 2020...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SLEET            WINONA                  39.06N 101.24W
01/16/2020  E0.1 INCH        LOGAN              KS   LAW ENFORCEMENT

            HIGHWAY 40 COVERED IN SLEET. DEPTH OF SLEET
            IS UNKNOWN.

0555 PM     SLEET            OAKLEY                  39.13N 100.85W
01/16/2020  E0.1 INCH        LOGAN              KS   EMERGENCY MNGR

            SURFACES COVERED IN SLEET. DEPTH OF SLEET
            UNKNOWN.

0554 PM     ICE STORM        11 S SHARON SPRINGS     38.74N 101.74W
01/16/2020                   WALLACE            KS   LAW ENFORCEMENT

            ROLLOVER ACCIDENT THREE MILES NORTH OF THE
            GREELEY COUNTY LINE. NOT SURE IF THERE WERE
            ANY INJURIES. HIGHWAY WAS SO SLICK THE
            DEPUTY COULD BARELY WALK ON IT. ICE
            ESTIMATES OF .5-.75 INCHES IN THE SOUTHERN
            PART OF WALLACE COUNTY.

1259 PM     ICE STORM        OBERLIN                 39.82N 100.53W
01/17/2020                   DECATUR            KS   LAW ENFORCEMENT

            ESTIMATED A HALF INCH OF ICE ON VEHICLES AND
            INCH OF ICE/SLEET ON THE ROADS.

0123 AM     FREEZING RAIN    BENKELMAN               40.05N 101.53W
01/17/2020  E0.05 INCH       DUNDY              NE   FIRE DEPT/RESCUE

            CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
            BENKELMAN. ROADWAYS AROUND BENKELMAN VERY
            SLICK DUE TO LIGHT COATING OF ICE. AMBULANCE
            DRIVER REPORTED AND UNSURE OF TOTAL AMOUNTS
            OF ICE. CREW WAS STUCK FOR AT LEAST AN HOUR.

0200 AM     FREEZING RAIN    LEOTI                   38.48N 101.36W
01/17/2020  E0.02 INCH       WICHITA            KS   EMERGENCY MNGR

            HIGHWAYS IN WICHITA COUNTY ARE ICE COVERED,
            CAUSING DANGEROUS DRIVING CONDITIONS.

0725 AM     FREEZING RAIN    SHARON SPRINGS          38.90N 101.75W
01/17/2020  E0.01 INCH       WALLACE            KS   LAW ENFORCEMENT

            ICE REPORTED ON VEHICLES AND THE SIDEWALK.
            HOWEVER ANY TREATED HIGHWAYS ARE FINE.

0322 PM     FREEZING RAIN    HOXIE                   39.36N 100.44W
01/17/2020  E0.03 INCH       SHERIDAN           KS   LAW ENFORCEMENT

            A FEW HUNDREDTHS OF AN INCH OF ICE ACROSS
            THE COUNTY. ROADS WERE COVERED IN ICE AND
            VERY SLICK.

0116 PM     FREEZING RAIN    NORTON                  39.84N 99.89W
01/17/2020  E0.01 INCH       NORTON             KS   LAW ENFORCEMENT

            GLAZE OF ICE ON VEHICLES AND THE ROAD. ICE
            HAS SINCE MELTED.

0430 AM     FREEZING RAIN    OAKLEY                  39.13N 100.85W
01/17/2020  M0.06 INCH       LOGAN              KS   EMERGENCY MNGR

            .13 INCHES OF PRECIPITATION. THIS INCLUDES
            SLEET AND SOME SNOW.

0550 PM     FREEZING RAIN    WINONA                  39.06N 101.24W
01/16/2020  E0.13 INCH       LOGAN              KS   TRAINED SPOTTER

            APPROXIMATELY ONE EIGHTH OF AN INCH OF ICE
            ON CONCRETE AND OTHER SURFACES.

0319 PM     FREEZING RAIN    HILL CITY               39.37N 99.85W
01/17/2020  E0.05 INCH       GRAHAM             KS   LAW ENFORCEMENT

            LESS THAN A TENTH OF AN INCH OF ICE REPORTED
            ACROSS THE COUNTY.

0836 AM     FREEZING RAIN    1 NE HILL CITY          39.38N 99.83W
01/17/2020  M0.03 INCH       GRAHAM             KS   ASOS

0700 AM     FREEZING RAIN    GOVE                    38.96N 100.49W
01/17/2020  E0.20 INCH       GOVE               KS   EMERGENCY MNGR

            AFTER LETTING CAR WARM FOR A HALF HOUR,
            STILL HAD TO CHIP ICE OFF THE WINDSHIELD.

0324 PM     DENSE FOG        3 N COLBY               39.43N 101.05W
01/17/2020                   THOMAS             KS   AWOS

            QUARTER MILE VISIBILITY.

0315 PM     DENSE FOG        3 N COLBY               39.43N 101.05W
01/17/2020                   THOMAS             KS   AWOS

            1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
            FOG AT THE KCBK AWOS IN COLBY AT 3:15 PM
            MST.

0750 AM     DENSE FOG        1 NNE GOODLAND          39.37N 101.70W
01/17/2020                   SHERMAN            KS   ASOS

            QUARTER MILE VISIBILITY AT ASOS STATION KGLD
            GOODLAND.

0700 AM     DENSE FOG        1 NNE GOODLAND          39.37N 101.70W
01/17/2020                   SHERMAN            KS   NWS EMPLOYEE

            VISIBILITY OF 1/8 TO 1/4 MILE.

0635 AM     DENSE FOG        9 N GOODLAND            39.48N 101.71W
01/17/2020                   SHERMAN            KS   NWS EMPLOYEE

            VISIBILITY OF A QUARTER TO AN EIGHTH OF A
            MILE.

0325 PM     DENSE FOG        2 ESE OAKLEY            39.11N 100.82W
01/17/2020                   LOGAN              KS   AWOS

            QUARTER MILE REPORTED.

0315 PM     DENSE FOG        3 SE OAKLEY             39.10N 100.82W
01/17/2020                   LOGAN              KS   AWOS

            1/4 MILE VISIBILITY ASSOCIATED WITH DENSE
            FOG AT THE KOEL AWOS IN OAKLEY AT 3:15 PM
            MST.

1015 AM     DENSE FOG        2 E OAKLEY              39.12N 100.81W
01/17/2020                   GOVE               KS   EMERGENCY MNGR

            QUARTER MILE VISIBILITY REPORTED AT THE
            LOGAN/GOVE COUNTY LINE.

0715 AM     DENSE FOG        BIRD CITY               39.75N 101.53W
01/17/2020                   CHEYENNE           KS   EMERGENCY MNGR

            QUARTER MILE VISIBILITY IN TOWN.

0800 AM     DENSE FOG        WRAY                    40.08N 102.23W
01/17/2020                   YUMA               CO   PUBLIC

            QUARTER TO HALF MILE VISIBILITY.

0757 AM     DENSE FOG        5 S BURLINGTON          39.24N 102.28W
01/17/2020                   KIT CARSON         CO   ASOS

            QUARTER MILE VISIBILITY.

0716 AM     DENSE FOG        KIT CARSON              38.76N 102.79W
01/17/2020                   CHEYENNE           CO   CO-OP OBSERVER

            LESS THAN QUARTER MILE VISIBILITY IN TOWN.
            NO POWER EITHER. TRUCK TRAFFIC HAS STOPPED.

0629 AM     DENSE FOG        1 E KIT CARSON          38.76N 102.78W
01/17/2020                   CHEYENNE           CO   CO-OP OBSERVER

            VISIBILITY IN DENSE FOG IS A 1/4SM OR LESS.

0400 AM     DENSE FOG        CHEYENNE WELLS          38.82N 102.35W
01/17/2020                   CHEYENNE           CO   LAW ENFORCEMENT

            QUARTER MILE VISIBILITY.

&&

VINCENT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:37 AM CSTDense Fog AdvisoryGLDCheyenne, Greeley, Sherman, Wallace3 hr

Nearby

High Wind Warnings in Kansas, 2020High Wind Warnings in Colorado, 2020High Wind Warnings in Nebraska, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.